Alert archive / Illinois / Gale Warnings in 2011
Gale Warning 71, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Sep 4, 2011, 3:37 PM CDT. It took effect at Sep 4, 2011, 9:59 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 3:37 PM CDT (20:37 UTC)
- In effect from
- Sep 4, 2011, 9:59 PM CDT
- Expired
- Sep 5, 2011, 10:01 AM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
466 WHUS73 KLOT 042037 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 337 PM CDT SUN SEP 4 2011 LMZ740>745-050445- /O.EXT.KLOT.SC.Y.0072.000000T0000Z-110905T0300Z/ /O.NEW.KLOT.GL.W.0071.110905T0300Z-110905T1500Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 337 PM CDT SUN SEP 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 10 PM CDT THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 10 FT. THERE WILL BE OCCASIONAL WAVES UP TO 15 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-050445- /O.UPG.KLOT.GL.A.0018.110905T0000Z-110906T0000Z/ /O.NEW.KLOT.GL.W.0071.110905T0300Z-110905T1500Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 337 PM CDT SUN SEP 4 2011 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS FROM 10 PM THIS EVENING TO 10 AM CDT MONDAY. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 16 FT. THERE WILL BE OCCASIONAL WAVES UP TO 24 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KREIN
3 follow-up statements
416 WHUS73 KLOT 050259 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 959 PM CDT SUN SEP 4 2011 LMZ740>745-051100- /O.CAN.KLOT.SC.Y.0072.000000T0000Z-110905T0300Z/ /O.EXT.KLOT.GL.W.0071.110905T0259Z-110905T1500Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 959 PM CDT SUN SEP 4 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM CDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS REPLACED THE SMALL CRAFT ADVISORY WITH A GALE WARNING. THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM CDT MONDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 10 AM CDT MONDAY. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-051100- /O.EXT.KLOT.GL.W.0071.110905T0259Z-110905T1500Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 959 PM CDT SUN SEP 4 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM CDT MONDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM CDT MONDAY. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 10 AM CDT MONDAY. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 14 FT. THERE WILL BE OCCASIONAL WAVES UP TO 21 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SHEA
341 WHUS73 KLOT 050820 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 320 AM CDT MON SEP 5 2011 LMZ080-669-671-673-675-740>745-777-779-870-872-874-876-878-051500- /O.CON.KLOT.GL.W.0071.000000T0000Z-110905T1500Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE-WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 320 AM CDT MON SEP 5 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 10 AM CDT THIS MORNING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 16 FT. THERE WILL BE OCCASIONAL WAVES UP TO 22 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SHEA
456 WHUS73 KLOT 051501 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1001 AM CDT MON SEP 5 2011 LMZ740>745-052315- /O.CAN.KLOT.GL.W.0071.000000T0000Z-110905T1500Z/ /O.NEW.KLOT.SC.Y.0073.110905T1501Z-110907T1100Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1001 AM CDT MON SEP 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT WEDNESDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 6 AM CDT WEDNESDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 12 FT. THERE WILL BE OCCASIONAL WAVES UP TO 18 FT. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-051615- /O.CAN.KLOT.GL.W.0071.000000T0000Z-110905T1500Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1001 AM CDT MON SEP 5 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. $$ ALLSOPP
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Sep 4, 3:26 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 4, 3:26 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
326 PM CDT SUN SEP 4 2011
.DISCUSSION...
326 PM CDT
UNSEASONABLY COOL WEATHER TO START THE WEEK WITH SOME LAKE EFFECT
RAIN SHOWERS MAINLY ACROSS NORTHERN INDIANA...THEN A GRADUAL TREND
BACK TO WARMER AND MORE HUMID CONDITIONS BY THE WEEKEND IF THE
REMNANTS OF LEE DO IN FACT MOVE TOWARD THE AREA.
THE FRONTAL ZONE THAT SWUNG THROUGH THE AREA LATE YESTERDAY HAS
MOVED INTO THE OHIO VALLEY...WHILE THE UPPER TROUGH AND VORT MAX DIG
ACROSS THE REGION THIS EVENING THROUGH EARLY TOMORROW. BEHIND THE
FRONT...MUCH COOLER TEMPERATURES ALOFT WILL PRODUCE VERTICAL
TEMPERATURE PROFILES SUPPORTIVE OF LAKE EFFECT RAIN SHOWERS BEGINNING
TONIGHT AND CONTINUING TOMORROW.
GIVEN LAKE INDUCED CAPE VALUES POTENTIALLY EXCEEDING 1000 J/KG WITH
70F/21C WATER AND 850MB TEMPS DROPPING TO AROUND 2-3C...THE IDEA OF
ISOLATED THUNDERSTORMS IS ALSO WORTH CONSIDERING. THIS IDEA IS
FURTHER SUPPORTED BY THE FAVORABLE UPPER LEVEL DYNAMICS THAT WOULD
HELP TO ENCOURAGE ANY CONVECTION THAT DOES DEVELOP. THE MAIN
LIMITING FACTOR WOULD SEEM TO BE THE 20-30KT LOW LEVEL WINDS
EXPECTED IN THE TIGHT SYNOPTIC SCALE PRESSURE GRADIENT...WHICH COULD
DISRUPT THE VERY FAVORABLE MESOSCALE THERMODYNAMICS. CHANCE POPS IN
THE GRIDS SOUTH OF THE LAKE THUS BROADLY REFLECT THE MOST FAVORED
AREA FOR RAIN SHOWERS TO SET UP TONIGHT AND TOMORROW...AND PROBABLY
CAN BE RAISED TO THE LIKELY CATEGORY IN A MORE LIMITED AREA ONCE THE
SITUATION UNFOLDS A BIT FURTHER. A MENTION OF THUNDER COULD THEN BE
ADDED LATE IN THE PROCESS IF TRENDS DO APPEAR TO BE HEADING IN THIS
DIRECTION.
WINDS GRADUALLY VEER NORTHEAST MONDAY NIGHT AS SFC HIGH PRESSURE
BUILDS ACROSS THE NORTHERN GREAT LAKES. LAKE EFFECTS BECOME LESS
PRONOUNCED BY THIS TIME AS THE FETCH LENGTH DECREASES AND
TEMPERATURES BEGIN TO MODERATE SOMEWHAT IN THE SFC-850MB LAYER.
THE SFC HIGH TO OUR NORTH NEVER REALLY MANAGES TO ESTABLISH ITSELF
RIGHT ON TOP OF THE AREA THIS WEEK...BUT INSTEAD REMAINS PARKED JUST
TO OUR NORTH AS A BROAD ELONGATED RIDGE. NORTH TO NORTHEAST WINDS
THUS WILL PERSIST UNTIL FURTHER NOTICE. DAYTIME HIGHS DURING THE
FIRST HALF OF THE WEEK WILL REMAIN A BIT BELOW TYPICAL VALUES FOR
EARLY SEPTEMBER...WHILE OVERNIGHT LOWS WILL BE CONSIDERABLY COOLER
THAN NORMAL...ESPECIALLY IN OUTLYING AREAS. RECORD COLD MAX
TEMPERATURES THIS WEEK ARE IN THE LOWER 60S AND RECORD LOWS ARE
AROUND 40. HIGHS MONDAY AND LOWS MONDAY NIGHT COULD APPROACH WITHIN
A FEW DEGREES OF THESE VALUES IN SOME LOCATIONS...BUT SHOULD STAY
JUST A BIT WARMER IN BOTH CASES.
WARMER AND MORE HUMID WEATHER MOVES BACK TOWARD THE AREA LATE IN THE
WEEK. MODELS ARE HARDLY IN GREAT AGREEMENT...BUT THE LATEST
DETERMINISTIC RUNS OF THE GFS AND ECMWF ACTUALLY DO LOOK FAIRLY
SIMILAR AT THE 18Z HOUR ON FRIDAY. BOTH HAVE AN UPPER LOW SPINNING
WITH THE REMNANTS OF TROPICAL STORM LEE SOMEWHERE NEAR THE MISSOURI
BOOTHEEL...AND BOTH SHOW HURRICANE KATIA SITTING OFF THE COAST OF
THE CAROLINAS.
THIS SOLUTION GENERALLY MATCHES THE LATEST NATIONAL GUIDANCE FROM
HPC/TPC...BUT THE STRENGTH AND POSITION OF THE SFC LOW OVER THE
OH/TN VALLEY FROM THURSDAY INTO THE WEEKEND ARE VERY UNCERTAIN AT
THIS POINT...AS IS THE AMOUNT OF MOISTURE THAT WILL BE REMAINING
WITH LEE. GFS UNCHARACTERISTICALLY APPEARS TO BE UNDERDOING EXTENT
OF PRECIP RELATIVE TO THE ECMWF...BUT WITH THE BROAD UPPER LOW
BECOMING SOMEWHAT CUT OFF FROM THE NORTHERLY STREAM...IT SEEMS
REASONABLE TO FOLLOW A WETTER SOLUTION AND MAINTAIN AT LEAST SLIGHT
CHANCE POPS ACROSS THE CWA FROM LATE WEEK THROUGH THE END OF THE
FORECAST PERIOD.
LENNING
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* GUSTY NORTHWESTERLY WINDS UNTIL SHORTLY AFTER SUNSET. GUSTS TO
NEAR 25KT THIS AFTERNOON.
* CHANCE OF CIGS DROPPING TO HIGHER END MVFR THIS AFTERNOON AND EVENING.
* CHANCE OF LAKE EFFECT RAINSHOWERS TOMORROW...ESPECIALLY AT MDW.
KREIN
//DISCUSSION...UPDATED 18Z...
FOLLOWING THE PASSAGE OF A COLD FRONT LAST NIGHT...A SURGE OF
COOLER AIR OVER THE REGION...COMBINED WITH A STRENGTHENING
PRESSURE GRADIENT WILL BRING GUSTY WINDS TO NRN IL/NWRN IN THIS
AFTERNOON AND EVENING. GUSTS OF 20-25KT ARE LIKELY. ALSO...DAYTIME
HEATING AND CYCLONIC CURVATURE ALOFT WILL BRING A BKN STRATOCU
DECK TO THE REGION. BASES SHOULD GENERALLY BE ARND
3500-4000FT...BUT UPSTREAM OBS ARE STILL INDICATING SOME PATCHY
MVFR CIGS...SO BRIEF PERIODS OF HIGHER END MVFR CIGS ARE POSSIBLE
THIS AFTERNOON AND EVENING...THOUGH THIS IS NOT EXPECTED TO BE A
PREVAILING CONDITION. ISOLD -SHRA/SPRINKLES ARE ALSO NOT TOTALLY
OUT OF THE QUESTION THIS AFTERNOON DURG THE PERIOD OF MAX
HEATING...BUT THE POTENTIAL WILL RAPIDLY DECREASE AT SUNSET.
FOR TOMORROW...WINDS WILL DECREASE AT THE IL TERMINALS AS HIGH
PRESSURE BUILDS IN FROM THE NRN PLAINS. HOWEVER...GYY SHOULD BE
UNDER THE INFLUENCE OF PERSISTENT COOL NORTHERLY FLOW...WHICH
SHOULD BRING LAKE EFFECT RAIN SHOWERS AND MVFR CIGS. THERE IS A
CHANCE THAT THE SHOWERS COULD PUSH AS FAR WEST AS MDW IF LOW LVL
WINDS CAN TURN A LITTLE MORE NELY...BUT THE PROBABILITY OF THIS
OCCURRING IS LOW.
KREIN
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* MEDIUM TO HIGH CONFIDENCE IN THE WIND FORECAST.
* MEDIUM CONFIDENCE IN THE CLOUD COVER/CIG FORECAST.
* LOW TO MEDIUM CONFIDENCE IN THE PCPN FORECAST FOR MDW.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.
KREIN
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT THROUGH SATURDAY...VFR.
MDB
&&
.MARINE...
326 PM CDT
GALE POTENTIAL TONIGHT AND MONDAY MORNING...AS WELL AS POSSIBILITY
OF WATERSPOUTS REMAIN THE MAIN FORECAST CONCERNS.
WITH A SFC LOW PULLING AWAY THROUGH SRN QUEBEC AND HIGH PRESSURE
BUILDING OVER THE UPPER MISSISSIPPI VALLEY...THE PRESSURE GRADIENT
OVER LAKE MICHIGAN IS STRENGTHENING WHILE MUCH COOLER AIR IS BEING
DRAWN SOUTHWARD OUT OF CENTRAL CANADA. THE COMBINATION OF THE
STRONG COLD ADVECTION WITH THE STRENGTHENING GRADIENT SHOULD CAUSE
WINDS TO CONTINUE TO STRENGTHENING THROUGH THE REMAINDER OF THE
AFTERNOON AND INTO THIS EVENING. WITH THE GRADIENT STRONGEST OVER
THE SOUTHERN PORTIONS OF THE LAKE...EXPECT GALE FORCE WINDS TO BE
CONFINED TO THE SOUTHERN PORTIONS OF THE LAKE...INCLUDING THE
ILLINOIS AND INDIANA NEARSHORE WATERS. THE PERIOD OF OPPORTUNITY
FOR GALE FORCE WINDS SHOULD BE RELATIVELY SHORE...LIKELY ONLY
THROUGH MONDAY MORNING AS THE LARGE SFC HIGH SHOULD PROGRESSIVELY
BUILD EASTWARD OVER THE WESTERN GREAT LAKES REGION. WHILE WINDS
SHOULD BE ON THE DECREASE TOMORROW...A PERSISTENT NORTHERLY FETCH
SHOULD KEEP WAVES PILING UP ONTO THE SOUTHERN SHORES OF THE
LAKE...AND SMALL CRAFT ADVISORY CONDITIONS FOR WAVES IN EXCESS OF
4 FEET WILL LIKELY CONTINUE WELL AFTER THE GALE WARNING EXPIRES.
THE OTHER ISSUE THAT STILL BEARS WATCHING WILL BE THE POSSIBILITY
OF WATER SPOTS. UNSEASONABLY COLD AIR WILL BE FILTERING OVER THE
LAKE THIS EVENING. WITH THE WATER STILL RATHER WARM...THIS WILL
SET UP A VERY UNSTABLE LAYER NEAR THE SURFACE. THIS LOW LEVEL
INSTABILITY WILL BE THE DRIVING FORCE FOR THE POTENTIAL SPOUTS.
THE LIMITING FACTOR...HOWEVER...WILL BE THE GALE FORCE
WINDS...WHICH MAY BE STRONG ENOUGH TO DISRUPT THE LOWER LEVELS
PREVENTING WATERSPOUT FORMATION.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM SUNDAY.
GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878...10 PM SUNDAY TO 10 AM MONDAY.
&&Hazardous weather outlook, Sep 4, 11:29 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1129 AM CDT SUN SEP 4 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 051630- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1129 AM CDT SUN SEP 4 2011 /1229 PM EDT SUN SEP 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RIP CURRENTS ARE LIKELY TODAY AND TONIGHT ALONG BOTH THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RIP CURRENTS ARE LIKELY MONDAY THROUGH WEDNESDAY MORNING ALONG BOTH THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-051630- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1129 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT TODAY AND TONIGHT FOR BOTH THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT MONDAY THROUGH TUESDAY NIGHT FOR BOTH THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-051630- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1129 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. GALE FORCE WINDS WILL BE POSSIBLE ACROSS THE SOUTH HALF OF THE LAKE TONIGHT...WITH OCCASIONAL GALE FORCE GUSTS ACROSS THE NORTH HALF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS WILL BE POSSIBLE ACROSS THE SOUTHERN HALF OF THE LAKE ON MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LENNING
In the hours before
Local storm report, Sep 4, 1:34 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
134 PM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG CHESTERTON 41.60N 87.06W
09/03/2011 PORTER IN PARK/FOREST SRVC
DELAYED REPORT. 1 LARGE TREE DOWN AT INDIANA DUNES STATE
PARK. 4 OTHER TREES PARTIALLY KNOCKED OVER INTO OTHER
TREES.
&&
RCLocal storm report, Sep 4, 1:51 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
151 PM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL HOMER GLEN 41.62N 87.94W
09/03/2011 M1.75 INCH WILL IL TRAINED SPOTTER
INTERSECTION OF 143RD AND GOLDEN OAK. CORRECTED TIME TO
RADAR BASED ESTIMATE.
&&
RCLocal storm report, Sep 4, 1:54 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
154 PM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM RIP CURRENTS CHESTERTON 41.60N 87.06W
09/04/2011 PORTER IN PARK/FOREST SRVC
STRONG RIP CURRENTS REPORTED AT INDIANA DUNES STATE
PARK...WITH WAVE HEIGHTS AT 4 TO 7 FEET. GUARDED SECTION
OF BEACH IS CLOSED DUE TO STRONG RIP CURRENT ACTIVITY.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:54 AM CDT | Gale Watch | LOT | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.